advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Rome, Italy:

My 12 year old daughter, who is using Lantus with NovoRapid, has a very high blood sugar (230-280 mg/dl [12.8-15.6 mmol/L]) each morning and often at 3:00 am, but the rest of the day she is doing well so I'm afraid of the risk of hypoglycemia if I raise her Lantus. How can control the dawn phenomenon without risking hypoglycemia the rest of the day?

Answer:

First of all, is your daughter injecting Lantus (insulin glargine) at dinnertime or at bedtime? Giving it at bedtime can make a difference in terms of controlling the dawn phenomenon a little bit better with very little risk of low blood sugar. However, I'd rather you work harder on the NovoRapid dosages during the day.

Last but not least, have you ever thought about an insulin pump. These newer devices are a very promising therapeutical approach for adolescents with diabetes.

MS

DTQ-20020305052046
Original posting 31 Mar 2002
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:32
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.